fbpx

Indian Wedding Timeline

Nothing compares to Indian Weddings when it comes to the amount of beautiful, joyous and symbolic events packed into just a few days. At the core of the celebration of the union of the bride and groom are the Haldi, Mehndi, and Sangeet. The exclamation point on these events is the wedding day itself, which is teeming with important moments of religion and culture. With so much going on and everything in an Indian wedding being so important, it is critical to have a solid wedding timeline. A timeline for your Indian wedding will allow these major events to run smoothly and according to how you meticulously planned your wedding to be.

Here is an example Indian Wedding Timeline we’ve created that allows for the important moments of the day while ensuring you all the time needed to capture your uniquely beautiful memories.

5:00 a.m. | Makeup and Hair Begins for Bridal Party | 2 to 3 Hours

Undoubtedly the most underestimated part of the day when it comes to allocating the right amount of time is hair and makeup. Since this process can take anywhere from 1.5 to 3 hours (depending on the style) it’s essential to leave enough time and begin the day on schedule. Although photographers usually aren’t present for this entire process, they should be scheduled to arrive when hair and makeup is close to completion.

7:00 a.m. | Photographer Arrives: Detail Time | 45 Minutes

This is the time for details. When the photographer arrives you should have all your details ready and in one place. For the bride, these details would include: her Sari or Lengha, all wedding rings, shoes, jewelry, etc. For the groom, details would include: his shoes, outfit, watch, and any other accessories the couple desires to be captured.

7:45 a.m. | Hair and Makeup Complete

7:45 a.m. | Prep Portraits | 30 Minutes

Prep portraits are when the photographer takes photos of the finishing touches of hair and makeup and candids of bridesmaids, groomsmen and relatives as everyone prepares for the big day ahead. This is the perfect time to exchange gifts, if applicable to your timeline because everyone is fully dressed and dolled up for the exciting day.

8:15 a.m. | Individual Portraits | 45 Minutes

Now is the time photographers like to take some portraits of both the bride and groom just before they head out to their first look location spot. Although it’s a small window of time, it’s the perfect time to grab portraits before the business of the wedding begins.

8:45 a.m. | Leave Room for First Look

8:50 a.m. | First Look: Couple’s Daytime Session | 30 Minutes (at least)

One of the most special parts of the day, this is when you have the chance to experience a special, intimate moment with your soon-to-be-spouse. The first look is a sweet and sacred time that your photographer will capture for you to remember the moment forever. These are some of the most beautiful photos of the day. Following, you will go into your daytime session where your photographer will take your wedding portraits together.

9:20 a.m. | Bridal Party Portraits | 50 Minutes (at least)

The fifty minutes allotted here is for a wedding party of 6 bridesmaids and 6 groomsmen. For larger bridal parties, more time should be allotted for this photo session since rounding up more people takes more time. Once the photos begin, your photographer will take photos of you and your bridesmaids together, portraits with each of your bridesmaids, photos of the groom and groomsmen, individual portraits with each of his groomsmen and group portraits of the entire wedding party.

9:30 a.m. | Ceremony Site Should Be Completely Set Up

9:40 a.m.| Photographs of Ceremony Details | 30 Minutes

While the bridal party portraits are being taken (and after the ceremony is completely set up) the second photographer will take photos of the ceremony site and the details of the ceremony.

10:10 a.m. | Bride Hides Away for Baraat

While the groom has his Baraat (wedding procession) the bride will return to her room or will hide away somewhere. During this time, more individual portraits of the bride may be taken.

10:15 a.m. | Baraat Begins | 30 Minutes

The Baraat is a celebratory time in the Indian Wedding Timeline. While the groom rides on his decorated white horse, his guests will dance their way along the processional to the ceremony site. Following along will be the photographers to capture the wonderful celebration.

10:45 a.m. | Baraat Arrival at Ceremony Entrance

10:45 a.m. | Milni | 20 Minutes

At the end of the Baraat, is the meeting of all the men from each family; the Milni. Before the groom can make his way to the Mandap (covered structure with pillars) he must remove his shoes. The Joota Chupai custom then commences as the bride’s family tries to steal and hide the groom’s shoes in a fun, traditional way.

11:10 a.m. | Groom Enters the Mandap

The priest prays to Lord Ganesh to bless the wedding day and make the ceremony free of obstacles during this point in the Indian timeline.

11:20 a.m. | Bride’s Grand Entrance

At this special point in the timeline, the Kanya Aagaman – which means “the arrival of the bride” – occurs. The bride enters the ceremony site and is brought to the Mandap by her maternal uncle, or other relatives and bridesmaids.

11:30 a.m. | Ceremony Begins | 1 Hour

The Indian Wedding Ceremony consists of a plethora of different rituals the photographers will capture. They include:
Varmala
Kanyadaan
Vivaah Homa
Hastmelap
Mangalsutra
Granthi Bandhanam
Saptapadi or Mangal Fera
Kalasha
Laaja Homam
Kansar Bhakshan
Ashirwad

12:45 p.m. | Ceremony Ends

12:45 p.m. | Vidaai | 5 to 10 Minutes
During the Vidaai the bride’s family bids her farewell as she rides away with her new husband.

12:50 p.m. | Family Formals at Mandap | 45 Minutes (at least)
While guests are settling in for lunch and it is the time in the Indian wedding day timeline to take Formal Family photos with all of the extended family. It is very helpful to provide your photographer with a list ahead of exactly who you want to include in these portraits.

1:00 p.m. | Lunch | 1 Hour

1:30 p.m. | Couple’s Session | 45 Minutes
Now that you’re married, your photographer will want to get some photos of you alone together. Although 45 minutes is the suggested time for this, more time can always be allocated to allow more extravagant photos or different locations.

2:15 p.m. | Quiet Time for Bride and Groom

2:45 p.m. | Hair and Makeup Retouching | 1 Hour and 15 Minutes

While you get your hair and makeup retouched your photographer will take detail and prep shots of your reception outfit changes. Like the morning, it is important to have all these details ready and in one place.

4:00 p.m. | Get Dressed for Reception | 15 Minutes

4:15 p.m. | Family Portraits | 45 Minutes

Now that families are in their formal wear for the reception, this is the point in the timeline to get more family photos. A suggestion: it’s important to allocate enough time for these photos so it does not cut into your nighttime couple’s session.

5:00 p.m. | Photos of Cocktail Details and Guests Mingling | 45 Minutes

5:30 p.m. | Cocktail Hour | 1 Hour

As your guests arrive at the reception and begin mingling photos will be taken. Typically the bride and groom do not attend this cocktail hour because they are away with another photographer taking more photos in their reception attire. However, be sure to let your photographer know if you want to attend part of your cocktail hour to mingle with guests so that your Indian Wedding Timeline can accommodate this.

5:00 p.m.| Evening Reception / Couple’s Session | 1 Hour (at least)

At this point in the timeline we capture some nighttime and sunset shots. Be sure to allow enough time during this special photo session to travel fully around your reception site. Additionally, we like to get photos of just the bride and groom in the reception hall before guests enter.

5:45 p.m. | Photographs of Reception Details | 45 Minutes

6:45 p.m. | Reception Doors Open

7:00 p.m. |Bride and Groom’s Grand Entrance

7:00 to 9:30 p.m. | Dinner, Entertainment, Performances, Speeches

During this time in the reception the programming you’ve planned happens, such as professional dancers, performers and family. This is an ideal time for speeches from family and the Maid of Honor and Best Man. Before the dance floor is opened to the guests, the first dance and family dances occur.

9:30 p.m. | Dance Floor Opens

This is the point in the Indian Wedding Reception Timeline that everyone starts to let loose on the dance floor. This is a good time for the first power dance set.

10:00 p.m. | Sneak Away Session | 20 Minutes

The sneak away session is the final couple’s session to photograph. By this time it will be totally dark out and is a perfect time to capture the closing moments of your wedding day. For these photos, it’s good to find locations with interesting light and landscapes, such as mirrored rooms, city scapes and fountains. A suggestion: bodies of water reflect light well and provide some really incredible nighttime shots for you and your beloved.

10:30 p.m. | Cake Cutting Ceremony and Dessert

The cake cutting and presentation of dessert signifies to your guests that the reception will be ending soon. However, some couples choose to offer late night food options for their guests at to keep the celebration going even longer.

10:45 p.m. | Dancing Continues

Depending on how long you’ve contracted with your vendors, dancing can continue for another hour or more at this point in the timeline.
Wedding Reception Concludes
You may wish to wrap up your Indian Wedding Timeline and most special day with a grand exit.

P
CLOSE MENU